It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • diazepam (valium) withdrawl - will I have it??



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-02-2007, 01:18 PM   #1
    Modularman
    Senior Member
    (male)
     
    Modularman's Avatar
     
    Join Date: Nov 2006
    Posts: 141
    Modularman HB User
    diazepam (valium) withdrawl - will I have it??

    I have had a lot of anxiety during my hyperthyroid problems. The dr. gave me diazepam. 5mg 3 times a day as needed. I have only taken 1/2 a pill a day. 2.5 a day. for about 8 weeks. only a couple of occasions did I take a whole one in a day. not recently. Do you think I will have problems stopping this? Dr. says its small enough dose Ive been using and not that long so just stop. I might be a little nervous. Should I taper? and how? I stopped taking it the other day for 3 days. The next morning I woke up with the shakes and high blood presur spikes, etc. I am blaiming this on the diazepam but I dont know for sure so I took it again and I was ok. HUmmm? What to do? Thanks anyone.

     
    Sponsors Lightbulb
       
    Old 04-02-2007, 03:14 PM   #2
    Maxibear
    Junior Member
    (female)
     
    Maxibear's Avatar
     
    Join Date: Mar 2006
    Posts: 37
    Maxibear HB User
    Re: diazepam (valium) withdrawl - will I have it??

    Very possibly you will have major withdrawls at that level. 5 mg is a huge amount, I'm shocked that's what your doctor had you on, even if you were taking half pills that's a huge initial dose.

    If you have trouble with withdrawls, you can help yourself by getting a prescription for Depakote, an anti-seizure medication. It really helps with the feeling like your body is about to errupt or explode. It's the sole reason I was able to get off the Xanax easily. Pre-depakote, I tried to wean myself off/taper multiple times with no success, once given depakote, I got off in 3 days and had almost no withdrawl symptoms at all.

    Depakote is commonly used to treat other conditions, but your shrink can prescribe it. If he/she asks, tell him that Silver Hill Hospital in New Canaan CT gives it to their benzo addicts to get off the benzos.

     
    Old 04-02-2007, 07:11 PM   #3
    Modularman
    Senior Member
    (male)
     
    Modularman's Avatar
     
    Join Date: Nov 2006
    Posts: 141
    Modularman HB User
    Re: diazepam (valium) withdrawl - will I have it??

    wow, I was told that taking 2.5 mg a day is the lowest dosage I could be on with diazepam (valium). It was like taking nothing. well not much anyway and my doctor said I should be able to just stop taking it. anyone else. thanks for your response.

     
    Old 04-03-2007, 05:19 AM   #4
    Maxibear
    Junior Member
    (female)
     
    Maxibear's Avatar
     
    Join Date: Mar 2006
    Posts: 37
    Maxibear HB User
    Re: diazepam (valium) withdrawl - will I have it??

    oops - my apologies, I thought you meant xanax. a 2.5 mg dose of xanax is pretty high, I think it's different with Valium. They are both benzos, but dosages are different. Ignore my other post for the levels, but if you can't get off, still consider depakote.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Valium (diazepam) causing problems - Why? nochange Chronic Pain 50 05-03-2010 12:49 PM
    Bad Anxiety when flying!!!! Been prescribed with Diazepam. xxxlauzxxx Anxiety 6 02-12-2008 10:19 PM
    diazepam (valium) withdrawl - Will I have it? Modularman Anxiety 1 04-02-2007 10:38 PM
    effects from diazepam kmlong Acid Reflux / GERD 9 02-25-2007 05:10 AM
    Need advice on diazepam moesciphish Anxiety 7 07-01-2006 07:37 AM
    Diazepam/Valium Panics question benzos Anxiety 7 05-17-2006 05:43 PM
    Anyone else taking Valium/Diazepam? hilery79 Anxiety 0 02-26-2005 10:44 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:10 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!